Hail, Caribou
- When
- August 21, 1:34 PM MST to 1:44 PM MST
- Where
- Caribou County, Grace
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.567, -111.717
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Aug 21, 9:15 AM MST, 4 hours 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO IDAHO 1015 AM MDT SAT AUG 21 2004 .DISCUSSION... STILL LOOKS LIKE POTENTIAL FOR ISOLD MTN TSTMS THIS AFTERNOON AND EVENING AS PW VALUES ON SOUNDINGS HOVERING BETWEEN THREE QUARTERS TO AN INCH AND MODERATE INSTABILITY WITH LI AROUND -2 AND CAPE IN THE 500 TO 1000 RANGE. ZONAL BOUNDARY ON IR IMAGERY FROM SW MT STRETCHING BACK THRU NRN OR CONTINUES TREND OF SAGGING SOUTH. OVER UT APPEARS AREA OF MOISTURE AND INSTABILITY ASSOC WITH WEAK MID LEVEL TROF IS SLIDING TO THE EAST AND WILL LIKELY NOT SPREAD NORTH INTO SRN HIGHLANDS BASED ON WV TRENDS. MAY STILL CLIP EXTREME SRN CWFA. BOTTOM LINE...STILL LOOKS LIKE BEST SHOT AT CONVECTION OVER ELEVATED TERRAIN. SIGNIFICANT CHANGES IN STORE AS SIGNIFICANT UPPER TROF AND ASSOC PAC COLD FRONT MOVING INTO WA/SRN BC COAST TODAY. GOOD UPPER LEVEL DYNAMICS AND SUBSTANTIAL DEEPENING THROUGH MON AM WITH 120KT JET NOSING INTO UPSTREAM SIDE OF TROF AXIS. ATTM POTENTIAL FOR PRECIP BEGINNING AROUND NOON SUN IN CENTRAL MTN ZONES AS SFC FRONT AND UPPER LEVEL DIVERGENCE MOVES IN. SYSTEM WILL CONTINUE TO PUSH EAST THRU THE DAY WITH FROPA LATE SUN AFTERNOON WITH PRECIP EXPECTED TO CONTINUE OVERNIGHT. MUCH COOLER PATTERN REMAINS IN PLACE WITH BROAD UPPER TROF OVER THE WESTERN US THRU THE REST OF THE WEEK...THEREFORE PRECIP CHANCES REMAIN THRU THE EXTENDED PERIOD AS FREQUENT S/WVS PASS THRU LARGER UPPER TROF. DSH && .PIH WATCHES/WARNING/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 545 AM MDT SAT AUG 21 2004 IDZ017>023-031-032-221200- EASTERN MAGIC VALLEY-BIG AND LITTLE WOOD RIVER REGION- SAWTOOTH MOUNTAINS-LOST RIVER/PAHSIMEROI-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- 545 AM MDT SAT AUG 21 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. GENERALLY ISOLATED THUNDERSTORMS ARE EXPECTED DURING THE AFTERNOON AND EARLY EVENING HOURS...MAINLY IN THE MOUNTAINS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. GENERALLY SCATTERED THUNDERSTORMS ARE EXPECTED DURING THE AFTERNOON AND EARLY EVENING HOURS EACH DAY. SPOTTER INFORMATION STATEMENT... WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS. THIS WOULD INCLUDE ALL HAIL...WIND...AND HEAVY RAIN REPORTS. THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.
The Pocatello radar (KSFX), 99 km away, was scanning. The volume nearest the first event began at 20:34 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2004Every state in 2004This day in weather historyWarnings in Idaho, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5420004.